ISSN 2147-9720 | E-ISSN 2148-4279
Case Report
Antinuclear antibody-negative lupus? An ominous presentation of hydralazine-induced lupus syndrome
1 Department of Internal Medicine, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA  
2 Department of Rheumatology, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA  
3 Department of Nephrology and Hypertension, East Carolina University Brody School of Medicine, Vidant Medical Center, Greenville, North Carolina, USA  
4 Department of Cardiovascular Science, East Carolina University East Carolina Heart Institute, Greenville, North Carolina, USA  
Eur J Rheumatol ; : -
DOI: 10.5152/eurjrheum.2018.18040
Key Words: Systemic lupus erythematosus, drug-induced lupus syndrome, hydralazine-induced lupus syndrome, antinuclear antibody, pericardial effusion
Abstract

Up to 10% of systemic lupus erythematosus (SLE) cases are drug-induced; hence, they are called drug-induced lupus syndrome (DILS). Antinuclear antibody (ANA) should be present to diagnose SLE and DILS. ANA-negative lupus is very rare; therefore, it presents a diagnostic challenge. In the medical literature, two cases of ANA-negative hydralazine-induced lupus syndrome (HILS) have been described within the last year. Here, we present the third such case of HILS with negative ANA serology in a patient who developed considerable pericardial effusion. The association between ANA-negative HILS and pericardial effusion warrants future research.


Cite this article as
: Solomon-Tsegaye T, Treadwell EL, Obi R, Pitzalis M. Antinuclear antibody-negative lupus? An ominous presentation of hydralazine-induced lupus syndrome. Eur J Rheumatol DOI: 10.5152/eurjrheum.2018.18040

Key Words
Authors
All
Author’s Corner
Survey
AVES | Copyright © 2018 Medical Research and Education Association | Latest Update: 27.08.2018